Georgia, 2010Damaging Winds in Georgia, June 5, 2010
June 5, 2010 · NWS CHS · 2 events in 2 counties and zones
Clusters of thunderstorms moved over of Georgia into during the late afternoon and interacted with a number of outflow boundaries and the sea breeze to initiate stronger thunderstorms. The atmosphere across the region was highly unstable with surface based CAPE between 3500 to 4000 J/kg and DCAPES near 1200 J/kg.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clusters of thunderstorms moved over of Georgia into during the late afternoon and interacted with a number of outflow boundaries and the sea breeze to initiate stronger thunderstorms. The atmosphere across the region was highly unstable with surface based CAPE between 3500 to 4000 J/kg and DCAPES near 1200 J/kg.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 5, 2:53 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 5, 2:53 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SAT JUN 5 2010
.SYNOPSIS...
ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE
WILL PERSIST THROUGH SUNDAY. A COLD FRONT WILL PUSH THROUGH THE
REGION EARLY MONDAY...FOLLOWED BY HIGH PRESSURE. ANOTHER COLD
FRONT COULD APPROACH THE REGION LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SHOWER ACTIVITY HAS BEEN SLOW TO INITIATE THIS AFTERNOON. SOLID
OFFSHORE FLOW IN THE MID LEVELS HAS DELAYED SEABREEZE DEVELOPMENT
AND ASSOCIATED MOISTURE CONVERGENCE. THE ONLY CONVECTION CURRENTLY
ON RADAR IS ISOLATED SHOWERS NORTH OF INTERSTATE 26...HAVING
FORMED ON THE EASTERN END OF A LINE OF WEAK CONVECTION EXTENDING
ROUGHLY PARALLEL OF THE INTERSTATE WESTWARD INTO THE SOUTH
CAROLINA MIDLANDS. ANALYSIS OF WATER VAPOR IMAGERY SUGGESTS THESE
SHOWERS ARE ASSOCIATED WITH A DEFORMATION AXIS BETWEEN AN UPPER
LOW CENTERED NEAR THE NORTHWEST GULF COAST...THE UPPER RIDGE
CENTERED SOUTH OF THE REGION...AND THE WESTERLY JET AXIS TO THE
NORTH.
A LARGER SWATH OF SHOWERS AND THUNDERSTORM ARE CURRENTLY
SOUTH OF THE ALTAMAHA IN SOUTHEAST GEORGIA...LIKELY SUPPORTED BY A
COMBINATION OF SHORTWAVE ENERGY FROM THE PERSISTENT UPPER LOW OVER
THE WESTERN GULF OF MEXICO AND THE PINNED SEABREEZE. THIS CONVECTION
COULD EVENTUALLY SPREAD INTO THE FORECAST AREA DURING THE NEXT
FEW HOURS. WILL MAINTAIN A CHANCE OF SHOWERS/THUNDERSTORMS ACROSS
THE FORECAST AREA THROUGH SUNSET TO ACCOUNT FOR AN EXPANSION OF
COVERAGE FROM THE WEST OR SOUTHWEST. ANY THUNDERSTORMS WITHIN
MULTICELL CLUSTERS COULD EXHIBIT PULSE SEVERE
CHARACTERISTICS...BRIEFLY INTENSIFYING TO PRODUCE DAMAGING
MICROBURSTS.
HIGH PRESSURE OVER THE ATLANTIC WILL LINGER TONIGHT...WHILE AN
INLAND SURFACE TROUGH BUILDS SOUTH. THE MAIN CONCERN TONIGHT
CENTERS ON THE 12Z NAM SOLUTION...WHICH INDICATES A STRONG
SHORTWAVE DEVELOPING ALONG THE ALABAMA/GEORGIA BORDER...TRACKING
EAST INTO THE FORECAST AREA OVERNIGHT. THE NAM GENERATES CONVECTION
WITH THIS UPPER LEVEL FEATURE...SUGGESTING THUNDERSTORMS WILL
TRACK INTO THE NORTHERN FORECAST AREA AFTER 00Z. THIS SCENARIO IS
NOT DEPICTED IN ANY OF THE OTHER MODELS...AND WAS NOT INDICATED IN
PREVIOUS NAM RUNS. AS A RESULT...AM HESITANT TO INDICATE ANY MORE
THAN SLIGHT CHANCE POPS OVERNIGHT UNTIL CONVECTIVE TRENDS ARE MORE
APPARENT AND/OR OTHER MODELS COME MORE INTO LINE WITH THE 12Z NAM
SOLUTION.
OTHERWISE...EXPECT A VERY WARM AND HUMID NIGHT FEATURING LOWS IN
THE LOWER TO MID 70S INLAND AND NEAR 80 DEGREES AT THE COAST.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY THROUGH MONDAY MORNING...SLIGHT RIDGING WILL GIVE WAY TO A
BROAD TROUGH AND ASSOCIATED COLD FRONT LATE SUNDAY/EARLY MONDAY.
COMPRESSIONAL HEATING AHEAD OF THE FRONT SUPPORTS HIGH TEMPS IN
THE LOW 90S ALONG WITH SFC DEWPOINTS IN THE LOW TO MID 70S SUNDAY
AFTERNOON. HEAT INDICES ARE EXPECTED TO REACH 100 F...BUT WILL
LIKELY FALL SHORT OF HEAT ADVISORY...105 F. THUS A HEAT ADVISORY
IS NOT ANTICIPATED AT THIS TIME. CLOUD COVER MAY ALSO LIMIT
AFTERNOON HIGH TEMPS TO AROUND 90 AS AN H5 SHORTWAVE SHIFTS FROM
THE NORTHERN GULF TO THE SOUTHEAST. LARGEST IMPACTS WILL LIKELY BE
SEEN OVER SOUTHEAST GEORGIA DUE TO THE PROXIMITY OF THE SHORTWAVE
AND AN ENHANCED AREA OF AFTERNOON SHOWERS AND THUNDERSTORMS WITHIN
A MODERATE CAPE/LOW SHEAR ENVIRONMENT.
THUNDERSTORM ACTIVITY WILL LIKELY BE PULSE TYPE IN NATURE...GIVEN
WEAK MID AND UPPER LVL WINDS. A FEW THUNDERSTORMS MAY BECOME
STRONG...MAINLY OVER SOUTHEAST GEORGIA...DURING THE EVENING HOURS AS
A COLD FRONT BEGINS PUSHING FROM NORTH TO SOUTH THROUGH THE FORECAST
AREA. WIND AND HEAVY RAIN WOULD BE THE PRIMARY CONCERNS. THE TIMING
OF THE FRONT APPEARS TO BE LATE SUNDAY/EARLY MONDAY...6 TO 12 HOURS
LATER THAN PEAK FORCING FROM THE H5 SHORTWAVE...THUS STRONGER
WIDESPREAD ACTIVITY IS NOT EXPECTED. ADDITIONAL SHOWER AND
THUNDERSTORM DEVELOPMENT WILL LIKELY OCCUR ALONG AN AFTERNOON
SEABREEZE OVER PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA. OVERNIGHT LOWS WILL REMAIN IN THE LOW 70S INLAND AND UPPER
70S ALONG THE COASTS.
MONDAY MORNING THROUGH TUESDAY...A WEAKENING COLD FRONT WILL
STALL SOUTH OF THE REGION BY DAYBREAK MONDAY MORNING. A FEW
SHOWERS MAY LINGER NORTH OF THIS BOUNDARY THROUGH NOON. ACTIVITY
WOULD BE CONFINED TO AREAS SOUTH OF INTERSTATE 16 IN SOUTHEAST
GEORGIA WHERE PWATS AROUND 1.5 INCHES AND SFC DEWPOINTS NEAR 70
DEGREES REMAIN. HIGH PRESSURE WILL THEN BUILD OVER THE AREA MONDAY
AFTERNOON AS THE STALLED BOUNDARY REMAINS WELL SOUTH OF THE
FORECAST AREA. A MUCH DRYER AIRMASS WILL SHIFT OVER THE FORECAST
AREA LATE MONDAY THROUGH TUESDAY AS NORTH/NORTHEAST FLOW PERSISTS
BEHIND THE BOUNDARY. ALTHOUGH HIGH TEMPS WILL REMAIN IN THE UPPER
80S TO NEAR 90 MONDAY AND TUESDAY AFTERNOON...CONDITIONS WILL FEEL
LESS MUGGY THAN PREVIOUS DAYS AS DEWPOINTS DECREASE TO THE MID/UPPER
60S UNDER A NORTH/NORTHEAST FLOW. A DRY FORECAST IS ANTICIPATED
MONDAY AFTERNOON THROUGH TUESDAY WITH A LACK OF FORCING MECHANISMS
AND THE BUILDING OF HIGH PRESSURE OVER THE SOUTHEAST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL PERSIST OVER THE SOUTHEAST THROUGH WEDNESDAY. A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN...MAINLY IN
ASSOCIATION WITH AN AFTERNOON SEABREEZE. HIGH PRESSURE WILL THEN
SLIDE TO THE SOUTHEAST AND ALLOW AN ONSHORE FLOW TO DEVELOP THURSDAY
THROUGH SATURDAY. HOT AND HUMID CONDITIONS ARE LIKELY TO RETURN WITH
HIGH TEMPS IN THE LOW/MID 90S AND SFC DEWPOINTS BACK INTO THE LOW/MID
70S. CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE THURSDAY
THROUGH SATURDAY AS AMPLE MOISTURE RETURNS TO THE SOUTHEAST.
ADDITIONALLY...A BACKDOOR COLD FRONT MAY PUSH THROUGH THE AREA FROM
THE NORTH LATE IN THE PERIOD...BUT TIMING AND POSITION OF THE FRONT
REMAIN HIGHLY UNCERTAIN AT THIS TIME.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
LITTLE SIGNIFICANT CHANGE WAS NEEDED TO THE ONGOING TAFS WITH THE
18Z ISSUANCE. SEABREEZE DEVELOPMENT HAS BEEN DELAYED WITHIN A MORE
SOLID OFFSHORE LOW TO MID LEVEL FLOW...AND WINDS WILL LIKELY BACK
NO FURTHER THAN 230 DEGREES FROM THE SOUTHWEST BY 20Z. WINDS HAVE
BEEN A BIT BREEZY WITHIN DECENT MIXING...AND HAVE INDICATED SOME
GUSTS FOR THE NEXT FEW HOURS BEFORE A DIMINISHING TREND BY SUNSET.
MAINTAINED VFR CONDITIONS THROUGH THE PERIOD. CONVECTION HAS BEEN
SLOW TO DEVELOP OVER THE FORECAST AREA...AND PREFER TO KEEP JUST
CB IN THE FORECAST UNTIL TRENDS BECOME MORE APPARENT. THERE IS
SOME DISAGREEMENT BETWEEN MODELS REGARDING CONVECTIVE POTENTIAL
OVERNIGHT. CONVECTION DRIVEN MORE BY SHORTWAVE ENERGY OVER THE
GULF COULD PRESS INTO THE REGION FROM THE SOUTHWEST THROUGH THE
EVENING HOURS...AND WILL THUS CONTINUE CB UNTIL 03Z AT KSAV.
OTHERWISE...CONFIDENCE IS TOO LOW TO MENTION CB BEYOND MIDNIGHT AT
EITHER KCHS OR KSAV.
EXTENDED AVIATION OUTLOOK...MAINLY AFTERNOON/EVE SHOWERS/STORMS
SUN...THEN LITTLE TO NO RAIN CHANCES THROUGH MID WEEK BEHIND A
COLD FRONT.
&&
.MARINE...
SOUTH TO SOUTHWEST WINDS WILL PREVAIL ACROSS THE MARINE ZONES
THROUGH TONIGHT...AS THE WATERS FALL BETWEEN ATLANTIC HIGH
PRESSURE AND A BUILDING INLAND SURFACE TROUGH. WIND SPEEDS WILL
AVERAGE 15 KT OR LESS...WITH SEAS 3 FT OR LESS.
SUNDAY THROUGH THURSDAY...WINDS AND SEAS ARE EXPECTED TO REMAIN
BELOW SCA CRITERIA THROUGH THURSDAY. SOUTH/SOUTHWEST WINDS BETWEEN
10 TO 15 KNOTS WILL PREVAIL OVER ALL WATERS SUNDAY. WINDS AND SEAS
MAY APPROACH SCA CRITERIA LATE SUNDAY INTO MONDAY MORNING AHEAD OF
AN APPROACHING COLD FRONT. SHOWERS AND THUNDERSTORMS ARE ALSO
POSSIBLE AS THE FRONT PUSHES SOUTH THROUGH THE COASTAL WATERS.
WINDS ARE EXPECTED TO INCREASE TO AROUND 20 KNOTS AND SEAS WILL
LIKELY BUILD TO 4 TO 5 FEET DURING FROPA. HIGHEST WINDS AND SEAS
WILL REMAIN BEYOND 20 NM FROM THE SC COAST. GEORGIA WATERS FROM
20-60 NM OFFSHORE MAY ALSO SEE A BRIEF PERIOD OF ENHANCED WINDS
AND SEAS EARLY MONDAY MORNING. SOUTHWEST WINDS WILL QUICKLY BECOME
NORTH/NORTHEAST AND REMAIN AT OR BELOW 15 KNOTS AS HIGH PRESSURE
SETTLES OVER THE WATERS THROUGH WEDNESDAY. WINDS/SEAS MAY INCREASE
LATE IN THE WEEK AS HIGH PRESSURE SHIFTS SOUTHEAST AND ONSHORE
FLOW RETURNS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jun 5, 3:20 AM EST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
420 AM EDT SAT JUN 5 2010
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-060900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
420 AM EDT SAT JUN 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
EXCESSIVE HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED SUNDAY.
HEAT INDICES EXCEEDING 100 DEGREES WILL OCCUR IN THE AFTERNOON AND
THERE IS A CHANCE THAT VALUES COULD REACH ADVISORY LEVELS OF 105
DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ330-350-352-354-374-060900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
420 AM EDT SAT JUN 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 5, 4:54 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT SAT JUN 5 2010
GAZ116>119-052230-
COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-
554 PM EDT SAT JUN 5 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND CHATHAM
COUNTIES THROUGH 630 PM EDT...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RABBIT HILL TO
OSSABAW ISLAND...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FORT MCALLISTER...RICHMOND HILL...SKIDAWAY ISLAND AND VERNONBURG...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3196 8139 3198 8102 3195 8101 3197 8101
3198 8098 3196 8095 3193 8099 3191 8093
3185 8100 3187 8107 3182 8103 3178 8105
3175 8111
TIME...MOT...LOC 2154Z 274DEG 18KT 3192 8125 3181 8104Special weather statement, Jun 5, 5:07 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
607 PM EDT SAT JUN 5 2010
GAZ087-088-099>101-SCZ040-042>044-047-060000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE...RIDGELAND
607 PM EDT SAT JUN 5 2010
...STRONG THUNDERSTORMS POSSIBLE THIS EVENING...
A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING ACROSS PARTS
OF SOUTHERN AND CENTRAL GEORGIA WILL MOVE INTO INTERIOR AREAS OF
FAR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA THIS EVENING.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN
EXCESS OF 45 MPH...SMALL HAIL...LOCALLY HEAVY RAINFALL AND CLOUD
TO GROUND LIGHTNING. THERE IS ALSO A POTENTIAL FOR AN ISOLATED
SEVERE THUNDERSTORM TO DEVELOP WITH DAMAGING WINDS IN EXCESS OF 60
MPH AND HAIL TO THE SIZE OF QUARTERS.
THE RISK FOR AN ISOLATED SEVERE THUNDERSTORMS WILL BE GREATEST
NORTH OF A LINE FROM METTER TO NEWINGTON...NIXVILLE...WALTERBORO
AND SAINT GEORGE. THIS INCLUDES COMMUNITIES SUCH AS MILLEN...
SYLVANIA...ALLENDALE...HAMPTON...SMOAKS AND REEVESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE ACROSS SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL MEDIA SOURCE FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.
&&
Special weather statement, Jun 5, 5:20 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT SAT JUN 5 2010
GAZ118-119-SCZ047-048-051-052245-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
620 PM EDT SAT JUN 5 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...CHATHAM
AND JASPER COUNTIES THROUGH 645 PM EDT...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR UNION JUNCTION...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FORT PULASKI NATIONAL MONUMENT...SAVANNAH...THUNDERBOLT...TYBEE
ISLAND...WILMINGTON ISLAND...BELLINGER HILL AREA AND RIVERSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3199 8113 3207 8119 3217 8099 3208 8087
3206 8089 3203 8090 3203 8085 3201 8084
3199 8084 3199 8093 3201 8093 3199 8094
3200 8100 3199 8103
TIME...MOT...LOC 2220Z 260DEG 22KT 3205 8111Local storm report, Jun 5, 5:28 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG CROSS 33.33N 80.15W
06/05/2010 BERKELEY SC LAW ENFORCEMENT
TWO TREES WERE REPORTED DOWN IN CROSS BY LAW ENFORCEMENT.
0535 PM TSTM WND DMG SHULERVILLE 33.19N 79.63W
06/05/2010 BERKELEY SC LAW ENFORCEMENT
TREE REPORTED DOWN BY LAW ENFORCEMENT.
&&
RPASpecial weather statement, Jun 5, 5:40 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
640 PM EDT SAT JUN 5 2010
GAZ087-088-099>101-SCZ040-042>044-047-060000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE...RIDGELAND
640 PM EDT SAT JUN 5 2010
...STRONG THUNDERSTORMS POSSIBLE THIS EVENING...
A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING ACROSS PARTS
OF SOUTHERN AND CENTRAL GEORGIA WILL MOVE INTO INTERIOR AREAS OF
FAR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA THIS EVENING.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN
EXCESS OF 45 MPH...SMALL HAIL...LOCALLY HEAVY RAINFALL AND CLOUD
TO GROUND LIGHTNING. THERE IS ALSO A POTENTIAL FOR AN ISOLATED
SEVERE THUNDERSTORM TO DEVELOP WITH DAMAGING WINDS IN EXCESS OF 60
MPH AND HAIL TO THE SIZE OF QUARTERS.
THE RISK FOR AN ISOLATED SEVERE THUNDERSTORMS WILL BE GREATEST
NORTH OF A LINE FROM METTER TO NEWINGTON...NIXVILLE...WALTERBORO
AND SAINT GEORGE. THIS INCLUDES COMMUNITIES SUCH AS MILLEN...
SYLVANIA...ALLENDALE...HAMPTON...SMOAKS AND REEVESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE ACROSS SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA SHOULD
CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR
LOCAL MEDIA SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
&&
Special weather statement, Jun 5, 5:45 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
645 PM EDT SAT JUN 5 2010
GAZ100-101-116-118-052315-
BULLOCH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
645 PM EDT SAT JUN 5 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
BULLOCH...BRYAN AND CHATHAM COUNTIES THROUGH 715 PM EDT...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BAY...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...EDEN...ELLABELL...GUYTON...LANIER...MARLOW...
MELDRIM AND PINEORA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3242 8142 3217 8121 3211 8154 3223 8163
TIME...MOT...LOC 2246Z 246DEG 22KT 3220 8152
Thunderstorm Wind, Effingham
- When
- June 5, 6:05 PM EST to 6:06 PM EST
- Where
- Effingham County, 3 mi SSW of Marlow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.230, -81.400
A trained weather spotter estimated wind gusts between 50 to 60 miles per hour.
Thunderstorm Wind, Bulloch
- When
- June 5, 6:10 PM EST to 6:11 PM EST
- Where
- Bulloch County, 1.36 mi ENE of Collegeboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.430, -81.760
Law Enforcement reported trees down on powerlines on Cypress Lake Road near the Highway 301 Bypass. The road is currently closed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Ohio, June 5 to 6, 20107 deaths · 28 injured · $103 million · EF4 · 15 events
- Tornadoes and Flash Flood in Illinois, June 5 to 6, 20101 death · 31 injured · $12 million · EF3 · 15 events
- Tornadoes and Flash Flood in Michigan, June 5 to 6, 201011 injured · $61 million · EF2 · 10 events
- Tornadoes and Damaging Winds in Indiana, June 5 to 6, 20104 injured · $1.2 million · EF3 · 9 events
- Tornadoes and Damaging Wind in Illinois, June 5, 2010$87 million · EF2 · 12 events
- Tornadoes and Damaging Winds in Michigan, June 5, 2010$900,000 · EF2 · 8 events
- Tornado and Flash Flooding in Illinois, June 5, 2010$1.0 million · EF2 · 3 events
- Tornado and Damaging Winds in Ohio, June 5, 2010$500,000 · EF2 · 3 events
- Excessive Heat in Nevada, June 5 to 6, 20101 death · 1 event
- Tornado and Flash Flooding in Michigan, June 5 to 6, 2010$2.3 million · EF1 · 5 events
- Flooding in Utah, June 5 to 10, 2010$6.5 million · 2 events
- Tornado and Flash Flooding in Ohio, June 5, 2010$655,000 · EF1 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235130, 235129.